Alert archive / Ohio / Winter Weather Advisories in 2021
Winter Weather Advisory 13, NWS Cleveland, OH
NWS Cleveland, OH issued this winter weather advisory at Nov 13, 2021, 3:15 PM EST for Ashtabula County, Ohio; Erie County, Pennsylvania. It took effect at Nov 13, 2021, 6:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2021, 3:15 PM EST (20:15 UTC)
- In effect from
- Nov 13, 2021, 6:00 PM EST
- Expired
- Nov 14, 2021, 2:54 AM EST
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 136 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
754 WWUS41 KCLE 132015 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 315 PM EST Sat Nov 13 2021 OHZ014-140415- /O.NEW.KCLE.WW.Y.0013.211113T2300Z-211114T1100Z/ Ashtabula Inland- Including the cities of Jefferson, Orwell, Andover, and Roaming Shores 315 PM EST Sat Nov 13 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Lake effect snow expected. Total snow accumulations of 2 to 5 inches. * WHERE...Ashtabula Inland county. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Highest accumulations will be on grassy and elevated surfaces. The wet snow may weigh down tree branches and damage some vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ PAZ002-140415- /O.NEW.KCLE.WW.Y.0013.211113T2300Z-211114T1100Z/ Southern Erie- Including the cities of Edinboro, Corry, and Union City 315 PM EST Sat Nov 13 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Lake effect snow expected. Total snow accumulations of 2 to 5 inches. * WHERE...Southern Erie county. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Highest accumulations will be on grassy and elevated surfaces. The wet snow may weigh down tree branches and damage some vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway, and traffic conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
3 follow-up statements
351 WWUS41 KCLE 132345 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 645 PM EST Sat Nov 13 2021 OHZ014-140745- /O.CON.KCLE.WW.Y.0013.000000T0000Z-211114T1100Z/ Ashtabula Inland- Including the cities of Jefferson, Orwell, Andover, and Roaming Shores 645 PM EST Sat Nov 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Lake effect snow occurring. Total snow accumulations of 2 to 5 inches. * WHERE...Ashtabula Inland county. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Plan on slushy road conditions. * ADDITIONAL DETAILS...Highest accumulations will be on grassy and elevated surfaces. The wet snow may weigh down tree branches and damage some vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ PAZ002-140745- /O.CON.KCLE.WW.Y.0013.000000T0000Z-211114T1100Z/ Southern Erie- Including the cities of Edinboro, Corry, and Union City 645 PM EST Sat Nov 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Lake effect snow occurring. Total snow accumulations of 2 to 5 inches. * WHERE...Southern Erie county. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Plan on slushy road conditions. * ADDITIONAL DETAILS...Highest accumulations will be on grassy and elevated surfaces. The wet snow may weigh down tree branches and damage some vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway, and traffic conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
285 WWUS41 KCLE 140313 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 1013 PM EST Sat Nov 13 2021 OHZ014-141100- /O.CON.KCLE.WW.Y.0013.000000T0000Z-211114T1100Z/ Ashtabula Inland- Including the cities of Jefferson, Orwell, Andover, and Roaming Shores 1013 PM EST Sat Nov 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Lake effect snow occurring. Additional snow accumulations of up to two inches. * WHERE...Ashtabula Inland county. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Plan on slushy road conditions. * ADDITIONAL DETAILS...Highest accumulations will be on grassy and elevated surfaces. The wet snow may weigh down tree branches and damage some vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ PAZ002-141100- /O.CON.KCLE.WW.Y.0013.000000T0000Z-211114T1100Z/ Southern Erie- Including the cities of Edinboro, Corry, and Union City 1013 PM EST Sat Nov 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Lake effect snow occurring. Additional snow accumulations of 2 to 4 inches. * WHERE...Southern Erie county. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Plan on slushy road conditions. * ADDITIONAL DETAILS...Highest accumulations will be on grassy and elevated surfaces. The wet snow may weigh down tree branches and damage some vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway, and traffic conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
547 WWUS41 KCLE 140754 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 254 AM EST Sun Nov 14 2021 OHZ014-PAZ002-140900- /O.CAN.KCLE.WW.Y.0013.000000T0000Z-211114T1100Z/ Ashtabula Inland-Southern Erie- Including the cities of Jefferson, Orwell, Andover, Roaming Shores, Edinboro, Corry, and Union City 254 AM EST Sun Nov 14 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... The Winter Weatehr Advisory has been cancelled for early this morning. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this winter weather advisory went out at Nov 13, 1:26 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Nov 13, 1:26 PM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
126 PM EST Sat Nov 13 2021
.SYNOPSIS...
A series of surface troughs will move across the region this
weekend into early next week with unsettled weather. Below
average temperatures and the potential for light snowfall will
accompany this weather pattern. By Tuesday and Wednesday, high
pressure will build across the area with a rebound in
temperatures.
&&
.NEAR TERM /THROUGH SUNDAY/...
Morning snow bands across Lake Erie have shifted more onshore.
The steadier precipitation and occasional higher rates have led
to temperatures starting to fall closer to Lake Erie and many
reports of rain changing over to snow. Have lowered temperatures
in the forecast both for today and tonight which has resulted in
an increase in snow accumulations. Any snow this afternoon will
be mainly over the higher terrain and on grassy or elevated
surfaces. However after sunrise tonight we will see a slushy
snow start to accumulate a little better. Light accumulations
will even be possible on some roads, mainly in the higher
terrain but also possible under any heavier bands where cooling
due to melting wins out. Peak snowfall amounts are expected in
inland Erie County PA where the forecast through 12Z Sunday now
calls for 1-4 inches of snow.
Upstream radars shows precipitation coming off Lake Michigan
starting to break off from the lake and shift eastward.
Expecting this deeper moisture to arrive this evening combined
with more of a uni-directional flow behind the upper trough,
resulting in another good round of precipitation across northern
portions of the snow belt. This should arrive as the sun sets
and continue into the early morning hours before shifting back
north over Lake Erie.
Previous discussion... The first taste of the winter and light
snowfall for the season is on the way this weekend. There are
not really any changes to the weather forecast or overall
thinking with this morning update. The second reinforcing shot
of colder air arrived overnight with temperatures falling into
the 30s. We continue to see some light rain showers mixing with
or changing to light snow this morning. Temperatures have been
safely above freezing and the ground temperature is still
relatively warm for any impacts at this time.
We will see this area of light precip over the eastern CWA
continue to move east this morning. We have already seen the
lake effect machine start up as the colder air aloft is coming
in this morning. Convective showers and bands are forming on
southwesterly winds mainly out over the open waters and staying
just offshore at this time. 850 mb temperatures are progged to
fall around -6C. Forecast upper air soundings show lake induced
CAPE values will be between 300 and 500 J/KG today into
tonight. The lake effect machine will be active and there could
even be some isolated thunder possible giving the instability.
We anticipate bands of lake effect rain/snow showers will
continue to develop throughout the day into tonight with a mean
surface flow around 230 to 250 degrees. This lower level flow
will be key if this lake effect stays over the nearshore waters
or comes more onshore into the Snowbelt of NE Ohio and NW PA
later today into tonight.
The entire area will remain considerable cloud cover today with
a few passing instability rain and or snow showers from time to
time. The primary Snowbelt of NE OH and NW PA will be dealing
with the lake effect with mostly rain showers right along the
immediate lakeshore and rain/snow mix or wet snow away from the
lakeshore in the higher terrain today into tonight. Some minor,
slushy accumulations may be possible on grassy areas and
elevated surfaces after sunset tonight and temperatures fall
closer to freezing.
The low level wind flow will become more south-southwesterly by
early Sunday morning. This flow should kick this first round of
lake effect slowly northeastward out of the Snowbelt. A fast
and vigorous clipper system will move from the Upper Midwest
through the lower Great Lakes region on Sunday. A general
widespread light snow mixing with rain at times will move in
from west to east on Sunday. Almost the entire area will see
their first flakes of the season with maybe the exception being
right along the immediate lakeshore. The system will track west
to east across Lake Erie late on Sunday. Forecast guidance
indicates most temperatures might not get out of the upper 30s
on Sunday with the rain/snow across the area. Light
accumulations up to an 1 inch could be possible on grass
surfaces for most locations. The better chance for any minor
accumulations may actually occur during the evening after
sunset. Blustery conditions will continue into Sunday. Along
with the flakes flying in the gusty winds, the wind chill will
be in the 20s.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Near the transition from the near term to short term forecast on
Sunday evening, a low pressure north of Lake Erie will move a cold
front east across the area, bringing an associated line of
precipitation with it. By Sunday night, a few lingering rain and
snow showers will remain. The primary focus is overnight Sunday as
winds shift and become northwesterly behind the departing upper
level trough. This is expected to move 850 mb temperatures of -8 to -
10 degrees southeast across Lake Erie. With a relatively warm lake
temperature still, this will result in moderate lake induced
instability with CAPE values ranging from 500-800 J/kg. This
instability mixing with a moist airmass and equilibrium levels
exceeding 10 kft will be enough for lake effect snow showers to
persist over the snowbelt through Monday. Overnight on Sunday,
precipitation will remain primarily as snow, with 1-3 additional
inches possible for the snowbelt. On Monday afternoon, a broad ridge
and associated high pressure will begin to move into the area,
bringing with it slightly warmer temperatures. This will allow any
lingering precipitation Monday afternoon to transition to primarily
rainfall. High pressure will continue to push over the area Tuesday
night, allowing for dry conditions to move in across the entire area
by Tuesday morning which will linger for the remainder of the short
term period.
High temperatures on Monday will be in the low 40s, increasing into
the low 50s on Tuesday as the ridge builds in. Overnight lows will
follow a similar trend with Sunday and Monday night lows in the low
to mid 30s, increasing on Tuesday night into the upper 30s to low
40s.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
At the beginning of the long term period, models are consistent with
an upper-level trough digging south across the upper Midwest as a
low pressure over Canada intensifies. This system will bring a
robust cold front east across the area on Wednesday. Precipitation
associated with this boundary will primarily remain as rain, however
a mix of rain and snow cannot be ruled out, especially towards the
late evening and early overnight hours. Models suggest this system
evolves very similarly to recent troughs that have moved through the
area, with gusty southwesterly winds ahead of the front, shifting to
westerly behind and increasing the chance of lingering lake effect
showers. Much uncertainty remains with this forecast being so far
out, especially in regards to timing. Temperatures on Wednesday will
peak above normal ahead of the frontal boundary, possibly touching
60 in some locations. Behind the boundary, high temperatures look to
return to near normal in the 40s. Overnight lows are expected to be
in the 30s for much of the period.
&&
.AVIATION /18Z Saturday THROUGH Thursday/...
Nearly overcast MVFR cloud deck in place across the area with
lake effect precipitation ongoing across the snowbelt east of
Cleveland towards Erie Pennsylvania. Many northern sites could
see another round of rain snow mix between 20-24Z with lake
effect rain/snow flaring up mainly east of Cleveland for
tonight. ERI will be the main terminal impacted and has recently
transitioned over to snow. ERI will likely experience a mix
through the afternoon, transitioning to snow during periods of
high precipitation rates, before finally changing over to
primarily snow this evening. IFR in snow showers can be expected
at times at ERI tonight before this band shifts back north after
10Z.
An area of widespread light snow is expected to arrive on
Sunday morning ahead of a low pressure system moving into the
Great Lakes. Precipitation will arrive from the southwest
between 11-17Z, starting as primarily snow where it begins
earlier then a rain/snow mix where temperatures have more of a
chance to warm in the east. Snow will be primarily MVFR but
pockets of IFR visibilities are possible. Southwest winds will
be breezy with gusts to 25 knots today, losing some of the
gustiness overnight then breezy again Sunday afternoon.
Outlook...Non-VFR likely Sunday through Monday night in periods
of rain and/or snow showers with some localized bands lake
effect possibly impacting ERI and CLE. Breezy conditions are
also expected to persist through Saturday night. VFR conditions
should return on Tuesday and continue into Wednesday.
&&
.MARINE...
Hazardous marine conditions are expected to persist through Monday
across Lake Erie, especially the central and eastern basins.
Southwesterly sustained winds of 15-25 knots, with up to 30 knots
possible in the open waters of the central and eastern basins. Gusts
up to 40 knots are expected. Winds are expected to peak this
afternoon, possibly approaching Gale Force, but confidence is low
that this will occur. As a result, a Low Water Advisory has been
issued through 3 PM for the western basin of Lake Erie where
water levels have already fallen below the critical mark for
safe navigation. A Small Craft Advisory for the entire Lake Erie
Lakeshore remains in effect and has been extended until 4:00 AM
EST Sunday. Waves up to 4-7 feet are expected through this
period.
Aside from the strong winds associated with the series of troughs
moving across the Great Lakes region, increased cold air moving
across Lake Erie will allow for sufficient lake-induced instability
to develop in areas of increased low-level moisture, resulting in
lake effect showers, with the chance of embedded thunder and
waterspouts. The potential for thunder and waterspouts persists
through Monday, when an increase in warm air across the area should
reduce instability over the lake.
By Tuesday, a broad upper-level ridge and associated high pressure
will push north across the area, allowing for winds to become
sustained at 10-15 knots and waves to subside to under 2 feet.
Another robust system is forecast to move across the area late in
the week, however inconsistencies in model timing and location
leaves the details of this system minimal at this time.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Low Water Advisory until 3 PM EST this afternoon for
LEZ142>144-162>164.
Small Craft Advisory until 5 AM EST Sunday for LEZ142>149.
&&
SYNOPSIS...Griffin
NEAR TERM...KEC/Griffin
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...KEC
MARINE...CampbellHazardous weather outlook, Nov 13, 10:04 AM EST, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1004 AM EST Sat Nov 13 2021 OHZ013-014-PAZ002-003-141515- Geauga-Ashtabula Inland-Southern Erie-Crawford- 1004 AM EST Sat Nov 13 2021 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is the potential for the first accumulating lake effect snowfall of the season this weekend through Monday. One round of lake effect snow is possible today into tonight. Light accumulations are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There will be a better potential for accumulating lake effect snowfall Sunday through Monday night. Several inches may be possible in the higher terrain of the snowbelt area away from the lakeshore. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-146>149-166>169-141515- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Avon Point to Willowick OH-Willowick to Geneva-on- the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 1004 AM EST Sat Nov 13 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Waterspouts are possible today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Waterspouts are possible Sunday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ145-165-OHZ003-006>012-017>023-027>033-036>038-047-089-PAZ001- 141515- Vermilion to Avon Point OH- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie- 1004 AM EST Sat Nov 13 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A clipper system will bring a round of light snow Sunday into Sunday night. Minor accumulations on elevated objects and grassy areas are possible away from the lakeshore. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>144-162>164-141515- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- 1004 AM EST Sat Nov 13 2021 ...LOW WATER ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Low Water Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 9:41 PM EST | Low Water Advisory | CLE | 3 hr | |
| Nov 13, 9:58 AM EST | Low Water Advisory | CLE | 5 hr |
Nearby
Winter Weather Advisories in Ohio, 2021Winter Weather Advisories in Pennsylvania, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.